NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › Skin › Hypersensitivity to Vitamin B12 Supplements
- This topic has 3 replies, 2 voices, and was last updated 7 years, 7 months ago by Frost.
August 2, 2015 at 8:31 pm #878
I have EDS, and seem to experience an unusually strong response to taking Vitamin B12 supplements. More precisely, if I take one 500 micrograms pill of B12, in around 3 days I will have an acne outbreak, mostly on my face, and some on my shoulders. It tends to affect my cheeks, forehead, and the jaw line. Even if I take as low as 100 micrograms of B12 for a few days, I will still get the acne outbreak, although not as bad as with 500 micrograms. If I don’t take B12 for two weeks, the inflammation goes down, my skin starts feeling normal again, and I essentially have zero acne.
Now, acne outbreaks have recently been recognized as a more rare side-effect from taking B12 supplements (http://www.ncbi.nlm.nih.gov/pubmed/26109103), and it seems to occur with very high doses (http://www.livestrong.com/article/507637-why-does-vitamin-b12-cause-acne/ ).
Do any of you have similar experiences? As B12 seems to change the (amount of) molecules acne-related bacteria produce, could it be that a defective collagen, present in some EDSers, makes the skin more sensitive to these molecules, thus inducing acne even at lower doses of B12 supplements?August 4, 2015 at 3:55 pm #5592Dr. DianaKeymaster
I wonder if it is more a matter of the form of B12 you are getting? Do you know if it is cyanocalamin or methylcobalamin? I *think* some people do better with the methylcobalamin form. Let us know? 🙂August 4, 2015 at 7:00 pm #5594
Thanks for the reply. ^^
It could be the form that is causing it – I was *always* taking cyanocobalamin. The papers I have read, about acne induced by B12 supplementation, did not mention that methylcobalamin might be less acne promoting. That said, it seems to be ill-researched. Thanks for the advice! I shall try, and post here how it goes. 🙂August 16, 2015 at 6:44 am #5602
An update: I have tried methylcobalamin form of B12, and I have tried it via a transdermal patch. The dose was 500 micrograms. It seems the acne side-effect is still present – there are less acne this time, but they have still formed. In fact, a HUGE inflamed acne formed below my eye (which is a very weird position).
What is interesting is that, since this was B12 absorbed directly into my blood, it indicates that my digestive system is not to be blamed for acne caused by B12 – it seems it is purely B12, and it seems the type of B12 is not very relevant.
Also, the acne that form are unusual. They more feel like elongated hard lumps well below the skin. The skin above them is red and inflamed.
I will switch do daily dose of 10 micrograms. That’s my only hope.
- You must be logged in to reply to this topic.